advertisement
Question
Posted by: Meshell | 2005/11/30

Concerned

I am not sure if this is apropriate, but I am concerned and hoping you can provide info. My boyfriend (22 yrs old) has recently been diagnosed with Enlarged Heart with a surrounding virus, diagnosed appox 2 weeks ago. He is taking Furosemide, Digoxin, Diuretic and on special diet. They say it is functioning at 60%. He is (or was prior to diagnosis) very active, in fantastic physical shape, non smoker, semi heavy drinking for past 3-4 months prior to diagnosis.

My question is , is it unsafe for sexual activity, whether it is masturbation or intercourse? I fear that it is too dangerous for his heart to work so hard. Is it best to wait ?

Thank you in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive


Dear Meshell,

Your boyfriend has more than an enlarged heart if he is on that medication. He is being treated for heart failure. Any physical activity causing a rise in pulse rate will place strain on the heart, and will not be good.

Give his heart a chance to recover, then you can resume your normal activities.

HeartDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement